EconPapers    
Economics at your fingertips  
 

Survey Evidence on the Rationality of Expectations

Marc Ivaldi

Journal of Applied Econometrics, 1992, vol. 7, issue 3, 225-41

Abstract: Data on expectations collected by business surveys offer the opportunity to test the rational expectation hypothesis. Tests directly based on qualitative data are not powerful because of the nature of the data. An alternative method is proposed in this paper. The author applies the usual orthogonality conditions of rationality to the unobservable variables which are assumed to trigger the categorical responses of surveys when they cross certain thresholds. To implement the test, an original estimation method for latent variable models using indicators is required. The results show that the Hypothesis is not always rejected for the expectations of changes in demand drawn from surveys of French manufacturing industry. Copyright 1992 by John Wiley & Sons, Ltd.

Date: 1992
References: Add references at CitEc
Citations: View citations in EconPapers (20)

Downloads: (external link)
http://links.jstor.org/sici?sici=0883-7252%2819920 ... 0.CO%3B2-F&origin=bc full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:7:y:1992:i:3:p:225-41

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

 
Page updated 2025-03-19
Handle: RePEc:jae:japmet:v:7:y:1992:i:3:p:225-41